Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 14, 2012, 2:13 PM EDT for Palm Beach County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2012, 2:13 PM EDT (18:13 UTC)
- Expired
- Aug 14, 2012, 2:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 94 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3313 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
389
WWUS82 KMFL 141813
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
213 PM EDT TUE AUG 14 2012
FLZ067-068-071-072-168-172-141845-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND BROWARD
COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL METRO
PALM BEACH COUNTY FL
213 PM EDT TUE AUG 14 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
BROWARD COUNTY...SOUTHEASTERN PALM BEACH COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...
* UNTIL 245 PM EDT
* AT 209 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LOXAHATCHEE NATIONAL WILDLIFE REFUGE...AND
MOVING SOUTH AT 5 MPH.
* THE STORM WILL AFFECT...
VILLAGE OF GOLF...
VILLAGES OF ORIOLE...
BOCA RATON EQUESTRIAN CENTER...
AND SURROUNDING COMMUNITIES.
LAT...LON 2632 8007 2627 8031 2649 8031 2664 8012
2648 8005
TIME...MOT...LOC 1813Z 341DEG 4KT 2648 8019
$$
10What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 14, 2:06 PM EDT, 7 minutes earlier.
Area forecast discussion, Aug 14, 2:06 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 206 PM EDT TUE AUG 14 2012 .SHORT TERM...TONIGHT THROUGH FRIDAY...AN UPPER LEVEL RIDGE SHOULD CONTINUE TO EXTEND FROM THE GULF OF MEX AND ACROSS THE PENINSULA, WHILE THE LOW LEVEL ATLANTIC RIDGE WILL CONTINUE JUST NORTH OF THE LOCAL AREA ACROSS CENTRAL FLORIDA. WHILE THE UPPER RIDGE WILL CONTRIBUTE TO LIMIT WIDESPREAD PRECIP ACTIVITY BY WAY OF MODERATE SUBSIDENCE, SOMEWHAT DEEPER EASTERLIES AROUND THE BASE OF THE SURFACE ATLANTIC RIDGE WILL HELP TO TRANSPORT MOISTURE FROM THE TROPICAL ATLANTIC OVER SOUTH FLORIDA. THIS MOISTURE, COMBINED WITH LOCAL FACTORS SUCH AS SEA/LAKE BREEZES AND DIURNAL HEATING, WILL LIKELY LEAD TO THE FORMATION OF DAILY AFTERNOON SCT SHWRS/TSTMS ACROSS INLAND AREAS. ISOLATED TO WIDELY SCT NIGHTTIME/EARLY MORNING ACTIVITY COULD ALSO OCCUR ALONG THE EAST COAST AND ATLANTIC WATERS. NEAR SEASONAL AFTERNOON TEMPS SHOULD CONTINUE TO BE EXPECTED ALONG COASTAL AREAS DURING THIS PERIOD, BUT COULD SOAR TO THE MID 90S ACROSS PORTIONS OF THE INTERIOR. HEAT INDICES WILL LIKELY RUN AT OR ABOVE 105 DEGREES EACH DAY. .LONG TERM...SATURDAY THROUGH TUESDAY...ALTHOUGH THE UPPER RIDGE MAY FINALLY MOVE OUT OF THE AREA...THE SURFACE RIDGE SHOULD REMAIN JUST NORTH OF THE REGION WITH A MORE OR LESS WELL ESTABLISHED LOW LEVEL EASTERLY FLOW ACROSS SOUTH FLORIDA. NO SIGNIFICANT CHANGES IN THE CURRENT WEATHER PATTERN SHOULD BE EXPECTED WITH SCATTERED AFTERNOON SHWR/TSTM ACTIVITY MAINLY ACROSS INTERIOR AREAS AND ISOLATED TO LOW SCT NIGHTTIME/EARLY MORNING ACTIVITY ALONG COASTAL AREAS AND ADJACENT WATERS. NO SIGNIFICANT CHANGES EXPECTED IN TEMPERATURES EITHER. && .MARINE...MAINLY PLEASANT BOATING CONDITIONS AS A LIGHT TO GENTLE WIND FLOW REGIME CONTINUES AND SEAS REMAIN AOB 3 FEET. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 89 77 89 / 20 30 20 20 FORT LAUDERDALE 79 90 78 89 / 20 30 20 20 MIAMI 78 91 77 90 / 20 30 20 20 NAPLES 77 91 76 91 / 20 40 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...47/RGH AVIATION/RADAR...10/CD
Hazardous weather outlook, Aug 14, 9:47 AM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 947 AM EDT TUE AUG 14 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 150500- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 947 AM EDT TUE AUG 14 2012 ...SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS MAINLY INTERIOR... ...SLIGHT RISK OF RIP CURRENTS EAST COAST BEACHES TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EAST-SOUTHEASTERLY WINDS AROUND 5-10 MPH WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES TODAY. THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY ACROSS THE INTERIOR PORTIONS OF THE SOUTH FLORIDA PENINSULA WITH ISOLATED THUNDERSTORMS POSSIBLE ELSEWHERE. THE MAIN IMPACTS WILL BE FREQUENT LIGHTNING, LOCALLY HEAVY DOWNPOURS, AND GUSTY WINDS. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH. TEMPERATURES: HEAT INDEX VALUES RANGING FROM 100 TO 106 DEGREES ARE POSSIBLE ACROSS THE PENINSULA TODAY, MAINLY IN THE INTERIOR PORTIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS CAN BE EXPECTED EACH DAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND GUSTY WINDS. HEAT INDEX VALUES RANGING FROM 100 TO NEAR 107 DEGREES WILL OCCUR THROUGH FRIDAY MAINLY IN THE INTERIOR PORTIONS OF THE PENINSULA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 14, 2:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
213 PM EDT TUE AUG 14 2012
FLZ067-068-071-072-168-172-141845-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND BROWARD
COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL METRO
PALM BEACH COUNTY FL
213 PM EDT TUE AUG 14 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
BROWARD COUNTY...SOUTHEASTERN PALM BEACH COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...
* UNTIL 245 PM EDT
* AT 209 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LOXAHATCHEE NATIONAL WILDLIFE REFUGE...AND
MOVING SOUTH AT 5 MPH.
* THE STORM WILL AFFECT...
VILLAGE OF GOLF...
VILLAGES OF ORIOLE...
BOCA RATON EQUESTRIAN CENTER...
AND SURROUNDING COMMUNITIES.
LAT...LON 2632 8007 2627 8031 2649 8031 2664 8012
2648 8005
TIME...MOT...LOC 1813Z 341DEG 4KT 2648 8019
10The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:00 PM EDT | Special Weather Statement | MFL | Collier | 45 min |
| Aug 14, 3:13 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Aug 14, 4:04 PM EDT | Special Weather Statement | MFL | Hendry | 41 min |
| Aug 14, 4:43 PM EDT | Special Weather Statement | MFL | Glades | 47 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.